Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 3:29 PM CDT for Coles County, Cumberland County, Shelby County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 5, 2001, 4:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Coles County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 052032 SVRSPI ILC029-035-173-052130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHELBY COUNTY IN CENTRAL ILLINOIS COLES COUNTY IN EAST CENTRAL ILLINOIS CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF NEOGA TO STEWARDSON...MOVING EAST AT 25 MPH. ANOTHER STORM OVER EFFINGHAM WILL MOVE INTO SOUTHERN CUMBERLAND COUNTY. * THE SEVERE THUNDERSTORMS WILL BE NEAR... TROWBRIDGE NEOGA MATTOON LERNA JANESVILLE TOLEDO CHARLESTON GREENUP ASHMORE DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE!. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3945 8859 3922 8864 3920 8815 3956 8800 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 5, 2:41 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT TUE JUN 5 2001 SHORT-TERM FCST CHALLENGES INCLUDE HEAVY RAINFALL POTENTIAL WITH SFC BOUNDARY ACRS REGION THRU TONIGHT...THEN ENDING OF PCPN CHANCES AND TEMPS STARTING LATER TMRW. 18Z SFC ANALYSIS SHOWS MAIN SYNOPTIC FNT ACRS CRL IL. HARD TO PICK THIS FEATURE OUT AS NUMEROUS OUTFLOW BOUNDARIES EXIST FM EARLIER CONVECTION. AIRMASS SOUTH OF FNT IS VERY UNSTABLE...WITH LATEST RUC SHOWING LOWEST LI/S (TO -6) AND BEST MOIST CONV IN AN AXIS FM SRN MO TO SRN IL. WL NEED TO CONT TO MONITOR THIS AREA FOR TSRA/SVR DVLPMNT AS AIRMASS INTERACTS WITH OUTFLOW BOUNDARIES. QUESTION IS...WHERE WL THE MAIN SYNOPTIC FNT GO TONIGHT...AS THIS WL BE KEY PLAYER IN HEAVY RAINFALL LOCATION TONIGHT. ETA IS FARTHEST NORTH...PUSHING WF INTO NRN IL BY THIS EVE. HARD TO BELIEVE THIS SCENARIO WITH CURRENT LOCATION OF FNT AND NUMEROUS WAVES/CONVECTION TENDING TO KEEP BOUNDARY FARTHER SOUTH. ONE WAVE ANALYZED AT 18Z NR UIN...ANOTHER WEST OF KC. WL GO WITH FARTHER SOUTH DEPICTION OF AVN. EXPECT OFF AND ON RAIN OVERNIGHT...LOCALLY HEAVY...AS MOIST CONV AND HIGH VALUES OF PRECIP WATER COMBINE WITH GOOD LIFTING MECHANISMS. ALREADY HAVE FLASH FLOOD WATCH FOR LOCATIONS MAINLY ALONG AND NW OF IL RIVER AS FAR SOUTH AS FULTON AND TAZEWELL COUNTIES. BASED ON FNT LOCATION A BIT FARTHER SOUTH THAN PREVIOUSLY FCST...WL ADD MENTION OF POTENTIAL OF HEAVY RAINFALL LOCATIONS FARTHER SOUTH...MAINLY ALONG AND NORTH OF SPI-MTO LINE. THESE AREAS DID NOT SEE HEAVY RAINFALL LAST NIGHT/EARLIER TODAY THAT LOCATIONS FARTHER NORTH HAD...SO WATCH IS NOT ANTICIPATED ATTM DESPITE FLASH FLOOD GUIDANCE VALUES OF 1.5 TO 2.0 INCHES IN THREE HOURS. MODELS ALL IN GOOD AGREEMENT WITH SAGGING THE FNT SLOWLY SWD INTO SRN IL BY LATE TMRW. THIS IN RESPONSE TO S/WV ENERGY FM NW. BEST CHANCES FOR PCPN REMAIN ALONG SFC FNT...MAINLY SOUTH OF A UIN TO HUF LINE DURING THE AFT AND EVE HOURS. WL NEED TO TRIM BACK PCPN WORDING...ESP ACRS NW ILX CWA. TEMPS TRICKY WITH BOUNDARY ACRS AREA. WL ONLY MAKE MINOR ADJUSTMENTS TO GOING FCST ATTM. DAYTIME HIGHS WL BE VERY DEPENDANT ON AMOUNT OF SUNSHINE/EXTENT OF RAIN AND CLOUDS AT ANY GIVEN SPOT. MODELS STILL SHOWING GENERAL NW FLOW ALOFT INTO THE WEEKEND...WITH RIDGING TRYING TO WORK ITS WAY EAST INTO THE REGION. LOOKS LIKE SEVERAL S/WS WILL BE MOVING THROUGH THE FLOW WITH ONE MOVING THROUGH LATE FRIDAY INTO SATURDAY...TO BRING A CHC OF PCPN THROUGH THE DAY. THEN A WEAK S/W MOVES IN FOR MONDAY. NOT REAL IMPRESSED WITH CHC OF PCPN WITH IT...BUT WILL STICK WITH PERSISTANCE THAT FAR OUT. DRY CONDITIONS EXPECTED TUESDAY. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 065/075 057/073 054 26873 PIA EB 062/072 055/070 055 26963 DEC TB 065/075 057/073 055 26873 CMI TB 064/073 056/071 054 26873 MTO TB 068/077 058/072 057 26784 LWV TB 070/081 064/077 058 26684 .ILX...FLASH FLOOD WATCH ILZ027>031-036-037 THROUGH TONIGHT. FISHER/PLAHMER
In the hours before
Special weather statement, Jun 5, 11:00 AM CDT, 4 hours 29 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. WARM AND UNSTABLE AIR LOCATED ALONG A STATIONARY FRONT DRAPED ACROSS ILLINOIS WILL PROVIDE THE EMPHASIS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF CENTRAL ILLINOIS. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 39 min |
| Jun 5, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 51 min |
| Jun 5, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 29 min |
| Jun 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 47 min |
| Jun 5, 4:26 PM CDT | Flash Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 4 hr |
| Jun 5, 6:30 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 3 hr |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.